Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
A? / 2+P? / 2+G? / 2+A? / 2+R? / 2Σ?

Practice exercise (made-up values, not clinical guidance). At 1 minute after birth, a practice newborn has pink skin all over, a heart rate of 90/min, a cry, cough or sneeze when stimulated, some flexion of the arms and legs and slow, irregular breathing with a weak cry. What is the APGAR score?

1 minHR 90/min
APGAR =
2.Easy
9853SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 98/53 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 98 mmHgDBP 53 mmHg
MAP = mmHg
3.Medium
14278SBPDBPmmHgHR 80/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 80/min and a blood pressure of 142/78 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 80/minBP 142/78 mmHg
SI =
4.Medium
11971SBPDBPmmHgHR 56/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 56/min and a blood pressure of 119/71 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 56/minBP 119/71 mmHg
SI =
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 16/min, SpO₂ 88% on room air, blood pressure 136/82 mmHg, pulse 82/min, alert, temperature 36.6 °C. Which clinical risk group does the patient fall into? Click it.

RR 16SpO₂ 88%airSBP 136HR 82AT 36.6 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
low riskmoderate riskhigh risk

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Morse fall scale: history of falling in the last 3 months: no; secondary diagnosis: no; ambulatory aid: none, bed rest or nurse assists; IV therapy or saline lock: no; gait: normal, bed rest or wheelchair; mental status: knows own limits. Using the cut-offs 0–24 low, 25–44 moderate and 45 or more high, click the fall-risk level.

  1. 1low risk
  2. 2moderate risk
  3. 3high risk

Answer key

  1. 1. APGAR = 7
  2. 2. MAP = 68 mmHg
  3. 3. SI = 0.56
  4. 4. SI = 0.47
  5. 5. low–medium
  6. 6. low risk

Full step-by-step solutions: practise this topic on examproblems.com.